Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 66, NWS Eureka, CA

September 16, 2013

NWS Eureka, CA issued this small craft advisory at Sep 16, 2013, 3:59 PM PDT. It took effect at Sep 17, 2013, 5:00 PM PDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 3:59 PM PDT (22:59 UTC)
In effect from
Sep 17, 2013, 5:00 PM PDT
Expired
Sep 19, 2013, 7:00 AM PDT
In force
38 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WHUS76 KEKA 162259
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PDT MON SEP 16 2013

...RISING NORTHERLY WINDS AND SEAS MIDWEEK...

PZZ475-170700-
/O.NEW.KEKA.SC.Y.0066.130917T2300Z-130919T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
359 PM PDT MON SEP 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 5 AM PDT
THURSDAY. 

* WINDS...INCREASING N 15 TO 25 KT BY LATE TUESDAY.

* WAVES...BUILDING NW 8 TO 9 FT AT 9 TO 10 SECONDS TUESDAY NIGHT
  AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-170700-
/O.NEW.KEKA.SC.Y.0066.130918T1600Z-130919T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
359 PM PDT MON SEP 16 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 5 AM PDT
THURSDAY. 

* WINDS...INCREASING N 15 TO 25 KT WEDNESDAY.

* WAVES...BUILDING NW 6 TO 8 FT AT 8 TO 10 SECONDS TUESDAY NIGHT
  AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
10 follow-up statements
421 
WHUS76 KEKA 170341
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 PM PDT MON SEP 16 2013

...RISING NORTHERLY WINDS AND SEAS MIDWEEK...

PZZ475-171145-
/O.CON.KEKA.SC.Y.0066.130917T2300Z-130919T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 PM PDT MON SEP 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
5 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
5 AM PDT THURSDAY. 

* WINDS...INCREASING TO N 15 TO 25 KT BY LATE TUESDAY.

* WAVES...BUILDING TO NW 8 TO 9 FT AT 9 TO 10 SECONDS TUESDAY
  NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-171145-
/O.CON.KEKA.SC.Y.0066.130918T1600Z-130919T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
841 PM PDT MON SEP 16 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
5 AM PDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
5 AM PDT THURSDAY. 

* WINDS...INCREASING TO N 15 TO 25 KT WEDNESDAY.

* WAVES...BUILDING TO NW 6 TO 8 FT AT 8 TO 10 SECONDS TUESDAY
  NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
781 
WHUS76 KEKA 170944
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 AM PDT TUE SEP 17 2013

...RISING NORTHERLY WINDS AND SEAS...

PZZ470-171045-
/O.CAN.KEKA.SC.Y.0066.130918T1600Z-130919T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
244 AM PDT TUE SEP 17 2013


THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ475-171630-
/O.EXT.KEKA.SC.Y.0066.130918T1000Z-130919T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 AM PDT TUE SEP 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM
PDT THURSDAY...

* WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT.

* WAVES...BUILDING TO NW 8 TO 9 FT AT 9 TO 10 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
754 
WHUS76 KEKA 171536
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
836 AM PDT TUE SEP 17 2013

PZZ475-172345-
/O.EXT.KEKA.SC.Y.0066.130918T0300Z-130919T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
836 AM PDT TUE SEP 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
9 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM PDT THURSDAY. 

* WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT.

* WAVES...BUILDING TO NW 8 TO 9 FT AT 9 TO 10 SECONDS ON 
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
836 
WHUS76 KEKA 172111
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
211 PM PDT TUE SEP 17 2013

PZZ455-180515-
/O.EXB.KEKA.SC.Y.0066.130918T0000Z-130918T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
211 PM PDT TUE SEP 17 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

* WINDS...NW 15 TO 25 KT TONIGHT.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-180515-
/O.EXT.KEKA.SC.Y.0066.130918T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
211 PM PDT TUE SEP 17 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM PDT
THURSDAY. 

* WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT.

* WAVES...NW BUILDING TO 8 TO 9 FT AT 9 TO 10 SECONDS ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
486 
WHUS76 KEKA 180315
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
815 PM PDT TUE SEP 17 2013

PZZ455-181115-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130918T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
815 PM PDT TUE SEP 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
WEDNESDAY. 

* WINDS...NW 15 TO 25 KT TONIGHT.

* SEAS...NW 5 TO 7 FT AT 7 SECONDS AND 3 FT AT 11 SECONDS. THESE
  WILL DIMINISH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181115-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
815 PM PDT TUE SEP 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY.

* WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT.

* WAVES...NW BUILDING TO 8 TO 9 FT AT 9 TO 10 SECONDS ON 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
889 
WHUS76 KEKA 181006
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PDT WED SEP 18 2013

PZZ455-181115-
/O.CAN.KEKA.SC.Y.0066.000000T0000Z-130918T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
306 AM PDT WED SEP 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ475-181815-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 AM PDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM THURSDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH WEDNESDAY
  NIGHT.

* WAVES...NW 8 FT AT 10 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
172 
WHUS76 KEKA 181459
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
759 AM PDT WED SEP 18 2013

PZZ475-182300-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
759 AM PDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY.

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH TONIGHT.

* WAVES...NW 8 FT AT 10 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
732 
WHUS76 KEKA 182058
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
158 PM PDT WED SEP 18 2013

PZZ475-190500-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
158 PM PDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY.

* WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH TONIGHT.

* WAVES...NW 8 FT AT 10 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
188 
WHUS76 KEKA 190337
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
837 PM PDT WED SEP 18 2013

PZZ475-191145-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
837 PM PDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY.

* WINDS...N 15 TO 25 KT WILL EASE TO 10 TO 20 KT OVERNIGHT.

* WAVES...NW 8 FT AT 10 SECONDS WILL SUBSIDE TO 6 FT AT 8 SECONDS
  THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
429 
WHUS76 KEKA 191012
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
312 AM PDT THU SEP 19 2013

PZZ475-191400-
/O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
312 AM PDT THU SEP 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM THIS
MORNING...

* WINDS...NW 15 TO 25 KT WILL EASE TO 10 TO 20 KT EARLY THIS
  MORNING.

* WAVES...NW 7 FT AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 3:48 PM PDT, 11 minutes earlier.

Area forecast discussion, Sep 16, 3:48 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
348 PM PDT MON SEP 16 2013

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF
LIGHT SHOWERS NORTH OF THE CAPE LATE TONIGHT INTO TUESDAY. DRY
AND WARMER WEATHER WILL RETURN ON WEDNESDAY AND LAST THROUGH
THURSDAY BEFORE A COOLER AND WETTER STORM AFFECTS THE REGION
FRIDAY INTO SATURDAY.

&&

.DISCUSSION...MOSTLY CLEAR SKIES PREVAILED ACROSS THE FORECAST AREA
TODAY. TEMPERATURES WERE GENERALLY COOLER. A SHORT-WAVE TROUGH JUST
OUTSIDE 130W WEST OF OREGON THIS AFTERNOON WILL MOVE ACROSS THE
PAC NW TONIGHT INTO TUE MORNING. THIS FEATURE WILL GENERATE SCATTERED
SHOWERS MOSTLY NORTH OF ABOUT ROUTE 299. WITH 500MB TEMPS COOLING
TO -20C AND UPPER LEVEL DIVERGENCE INCREASING RIGHT OFFSHORE THE
DEL NORTE COUNTY COAST LATE TONIGHT...WE ADDED ISOLD TSTMS TO THE
FORECAST - MAINLY OVER THE WATERS AND NEAR THE COAST. 24HR RAINFALL
AMOUNTS WITH THE INCOMING S/W TROF SHOULD BE FAIRLY LIGHT WITH
EXPECTED TOTALS NEAR A TENTH IN DEL NORTE COUNTY AND POSSIBLY A FEW
HUNDREDTHS SOUTH TO EUREKA BY 11 AM TUE.

WEATHER CONDITIONS WILL IMPROVE ACROSS THE FORECAST AREA ON WED
AND PERSIST INTO THU AS A RIDGE REBUILDS OVER AND ALONG THE WEST
COAST. A MUCH DEEPER TROF IS EXPECTED TO APPROACH THE AREA ON
FRIDAY WITH INCREASING CHANCES OF RAIN THROUGHOUT THE ENTIRE AREA.
MODEL CONSENSUS AND CONTINUITY HAS BEEN QUITE GOOD AND CONFIDENCE
IS HIGH WE WILL SEE SOME RAIN. THE TIMING STILL A LITTLE UNCERTAIN.
THE LATEST RUN OF THE GFS AND ECMWF WERE TRENDING SLOWER. THE GEM
WAS A LITTLE FASTER. FOR NOW SIDED WITH THE SLIGHTLY SLOWER MODELS.
IT IS LOOKING LIKE THE WEAKENING FRONTAL BOUNDARY WILL MOVE
ONSHORE FRI AFTERNOON AND EVENING. THIS LOOKS TO BE THE WINDOW
OF OPPORTUNITY FOR A BROKEN BAND OF RAIN TO MOVE THROUGH. IT DOES
NOT LOOK TO BE A LONG-DRAWN-OUT EVENT...HOWEVER FREQUENT SHOWERS
ARE EXPECTED TO PERSIST INTO SATURDAY AS A COUPLE OF SHORT-WAVE
TROFS GENERATE INSTABILITY AND ONSHORE FLOW. INCREASED PRECIP
CHANCES ON SATURDAY WITH ALL THE MODELS IN DECENT AGREEMENT ON THE
500MB FLOW PATTERN AND THE COOLING ALOFT. PRECIP CHANCES MAY NEED
TO BE INCREASED FOR SATURDAY EVEN MORE. THE STORM DOES NOT LOOK TO
BE COLD ENOUGH TO DROP SNOW LEVELS DOWN TO 5.5KT. HOWEVER A FEW
HIGH MTN PEAKS ABOVE 6KFT TO 7KFT COULD SEE LIGHT SNOW AMOUNTS.

WE REFRESHED THE CURRENT WEAX STORY AND HWO TO HIGHLIGHT THE
INCOMING RAIN. THIS IS GOOD TIME TO MAKE SURE STORM GUTTERS AND
DRAINS ARE FREE OF DEBRI. COOLER TEMPERATURES ARE EXPECTED THIS
WEEKEND ESPECIALLY AS THE AIR MASS DRIES OUT AFTER TROF PASSAGE
BY SUNDAY.

MODELS WERE GENERALLY IN GOOD AGREEMENT SHOWING ANOTHER SYSTEM
BEARING DOWN ON THE REGION EARLY NEXT WEEK...SO BOOSTED THE PRECIP
CHANCES 2X-3X ABOVE MID SEP NORMALS.

&&

.AVIATION...HIGH PRESSURE WILL CONTAINING TO BUILD OFFSHORE WHICH SHOULD
INCREASE THE ONSHORE GRADIENT. NORTHERLY WINDS WILL BECOME LIGHTER
QUICKLY THIS EVENING BUT THE FLOW WILL LIKELY RESULT IN STRATUS
DEVELOPING LOCALLY AROUND THE EEL RIVER VALLEY AND EXPANDING UP THE
COAST TO KACV AND KCEC OVERNIGHT. ALREADY SEEING SOME SCT 600 FT
CLOUDS NEAR KCEC...SO WHILE WE ARE THINKING IT WILL TAKE MOST OF THE
EVENING FOR STRATUS TO ORGANIZE, IT COULD DEVELOP EARLIER. MID AND
HIGH CLOUDS SHOULD LIMIT RADIATIONAL COOLING AND WITH THE FAIRLY
WELL-MIXED LOW LEVELS AND APPROACHING TROUGH, DO NOT EXPECT MUCH
FOG. ALSO DO NOT THINK CIGS WILL BE TO BE TOO LOW...PERHAPS LIFTING
ABOVE 1000 FT TOWARD MORNING AS THE TROUGH PASSES BY. SKIES SHOULD
CLEAR BY MIDDAY IF NOT EARLIER AT THE COAST. A SHOWER OR TWO CANNOT
BE RULED OUT IN THE MORNING EITHER. INLAND AREAS WILL REMAIN VFR. AAD

&&

.MARINE...NCE AGAIN, SEAS ARE AS LOW AS THEY ARE GOING TO GET FOR
AT LEAST THE NEXT WEEK OR 10 DAYS TODAY, SO HOPEFULLY MARINERS
ARE TAKING ADVANTAGE OF THE WINDOW. WE ARE MAINLY SEEING A 12
SECOND 4-5 FT LONGER PERIOD WAVE TRAIN MIXING WITH STEEPER WAVES
DOWNWIND OF CAPE MENDOCINO WHERE LOCALLY NORTHERLIES ARE REACHING
ABOVE 20 KT THIS EVENING. ISSUED A SMALL CRAFT ADVISORY FOR
MIDWEEK FOR THE OUTER WATERS...AS THE PRESSURE GRADIENT BUILDS, BY
TUE NIGHT THROUGH WEDNESDAY, SUSTAINED WINDS MAY REACH UP TO 25 KT
BEYOND 10 NM AND NEAR CAPES AND HEADLANDS, WHICH WILL LIKELY
REPRESENT THE WORST CONDITIONS OF THE UPCOMING WEEK. THAT SAID,
WHILE WINDS EASE THURSDAY AND EVENTUALLY BECOME SOUTHERLY ON
FRIDAY, A FRONT WILL ALSO APPROACH BY THE END OF THE WEEK WITH A
PERIOD OF RAIN FOLLOWED BY SHOWERS ON SATURDAY. MODELS ARE ALSO
ADVERTISING THE FIRST SIGNIFICANT MODERATE WEST/NORTHWEST SWELL OF
THE SEASON, 12-13 SEC, 8-10 FT WAVE TRAIN ARRIVING FRIDAY AND
GRADUALLY DECAYING THROUGH THE WEEKEND. AAD

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 16, 3:01 PM PDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PDT MON SEP 16 2013

CAZ001>004-076-172215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
301 PM PDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN IS EXPECTED TO SPREAD ACROSS MUCH OF THE AREA ON FRIDAY.
RAINFALL AMOUNTS AROUND ONE HALF OF AN INCH ARE POSSIBLE. AS THIS
WILL BE THE FIRST SIGNIFICANT RAINFALL OF THE SEASON FOR MANY
AREAS...ROADWAYS MAY BE SLICK DUE TO ACCUMULATED OIL. SHOWERS ARE
EXPECTED TO PERSIST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.